# SDR ALG2002F00037

- Difficulty date: April 30, 2002
- Submitted: June 10, 2002
- Operation: Air carrier
- Aircraft: N497AL
- Make and model: Bell 407
- Aircraft serial: 53172
- Engine: Allsn 250C47B
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gear
- Part number: 23071895
- Part serial: NN147467
- Condition: Spalled
- Location: Gearbox
- Part time: 485 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

GEARBOX WAS RECEIVED FOR CORRODED STUDS.  UPON INITIAL VISUAL INSPECTION FOUND SPALLING PINION GEAR TEETH.  EXCESSIVE SPALLING AND LIGHT GALLING ON GEAR TEETH DUE TO IMPROPER MESHING OF TM AND PINION GEARS.  ASSURE PROPER MESHING OF GEAR TEETH AT FACTORY.
